Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 87, NWS Las Vegas, NV

September 5, 2025Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 11:16 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2025, 11:16 PM PDT (06:16 UTC)
Expired
Sep 6, 2025, 2:15 AM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 6.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WGUS55 KVEF 060616
FFWVEF
NVC003-060915-
/O.NEW.KVEF.FF.W.0087.250906T0616Z-250906T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1116 PM PDT Fri Sep 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northeastern Clark County in southern Nevada...

* Until 215 AM PDT.

* At 1116 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Moapa Town, Overton, Moapa Valley, Sr 168 Mile Marker 21, Coyote 
  Springs, Logandale, Valley Of Fire, Overton Beach and Hayford Pk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3638 11436 3638 11472 3659 11505 3666 11546
      3685 11547 3684 11421 3651 11424

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
2 follow-up statements
141 
WGUS75 KVEF 060809
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
109 AM PDT Sat Sep 6 2025

NVC003-060915-
/O.CON.KVEF.FF.W.0087.000000T0000Z-250906T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
109 AM PDT Sat Sep 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM PDT EARLY THIS 
MORNING FOR NORTHEASTERN CLARK COUNTY...

At 109 AM PDT, Heavy rain has ended but runoff will continue to pose 
a flood threat. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Moapa Town, Overton, Moapa Valley, Sr 168 Mile Marker 21, Coyote 
  Springs, Logandale, Valley Of Fire, Overton Beach and Hayford Pk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3638 11436 3638 11472 3659 11505 3666 11546
      3685 11547 3684 11421 3651 11424

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
234 
WGUS75 KVEF 060907
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
207 AM PDT Sat Sep 6 2025

NVC003-060917-
/O.EXP.KVEF.FF.W.0087.000000T0000Z-250906T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
207 AM PDT Sat Sep 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 215 AM PDT EARLY THIS MORNING 
FOR NORTHEASTERN CLARK COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3638 11436 3638 11472 3659 11505 3666 11546
      3685 11547 3684 11421 3651 11424

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 10:32 PM PDT, 44 minutes earlier. Its key messages:

  • * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 5, 10:32 PM PDT, 44 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1032 PM PDT Fri Sep 5 2025

.KEY MESSAGES...

* Monsoon moisture will remain in place through Sunday, promoting
  scattered afternoon showers and thunderstorms each day. Activity
  will gradually shift eastward as drier air moves into the
  region early next week.

* A drying trend is expected the first half of the week as flow
  becomes more westerly. Relatively cooler temperatures will also
  overspread the region by mid week.

&&

.DISCUSSION...
Anomalously high moisture remains across the Desert Southwest,
trapped beneath a flattening area of high pressure situated over
northern Mexico. This coupled with daytime heating and orographic
and mesoscale influences will continue to promote scattered
showers and thunderstorms through tonight. Areas of central and
southern Nevada, and adjacent western Arizona look to hold the
greatest potential for showers and storms. Hi-res ensembles have
recently struggled with convective evolution into the evening and
overnight hours, often underestimating the longevity and intensity
of showers and storms. Recent examples include Tuesday earlier
this week and last night, when large storm complexes developed and
lasted well past sunrise. The gradual invasion of drier air makes
for lesser confidence in something similar happening overnight,
but there remains at least a 10-20 percent chance of some kind of
convective complex developing across central/southern Nevada and
shifting south and east overnight. Regardless, any stronger storm
cells will be capable of producing rainfall rates of 3-4 inches
per hour, localized flooding and gusty winds. The focus for
Sunday's storms will shift eastward into mostly western Arizona
and Utah as upper flow becomes more westerly in nature. However,
an isolated terrain induced storm or two may occur further west.

Medium to long range ensembles display rather high confidence in
the development of a large upper trough off the California coast.
This will push remnant moisture east of the region, resulting in
drier conditions. With lower heights, we can also expect to see
temperatures around 5-10 degrees below seasonal normals. The drier
air will also bring more relief overnight with pleasant morning
conditions from midweek on.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...Vicinity
convection likely to continue until 08-09z, with a ~25% chance of
storms directly impacting the terminal. Northeast outflow winds
should persist for a few hours, with gusts 15-25 knots possible.
Once convection pushes off to the southeast, winds will become light
and variable. Easterly breezes resume Saturday morning with speeds
generally 6-10 knots. Vicinity storms expected Saturday afternoon,
but should remain out of the valley. Convection and clouds will
begin to clear out in the early evening, with light southerly winds
taking hold.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Convection continues in
the vicinity of the Las Vegas Valley until 08-09z tonight, with a
~25% chance of storms directly impacting the valley sites. These
storms are expected to continue pushing southeast through Mohave
County overnight. Outflow from this activity should result in a
northerly wind shift at the Colorado River Valley and Mohave County
airports. Farther west, calmer conditions prevail overnight.
Tomorrow, expecting winds to follow typical, daily patterns with
isolated afternoon convection east of the I-15 corridor.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Austin
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 5, 7:49 PM PDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
749 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Flash Flood      1 S Overton             36.53N 114.44W
09/05/2025                   Clark              NV   Law Enforcement

            Moapa Valley Boulevard at Oatman Wash was
            closed due to flash flooding. All lanes
            blocked.

0130 AM     Flash Flood      2 SSW Moapa             36.65N 114.62W
09/05/2025                   Clark              NV   Dept of Highways

            NDOT reports Hidden Valley Road closed due
            to flash flooding. All lanes blocked.

0145 AM     Flash Flood      Valley of Fire State Pa 36.43N 114.52W
09/05/2025                   Clark              NV   Park/Forest Srvc

            Valley of Fire State Park reported flash
            flooding at White Domes Road. Also known as
            Mouses Tank Road. Road is closed due to
            significant flooding and debris.

0540 AM     Flash Flood      3 SW Oatman             34.99N 114.42W
09/05/2025                   Mohave             AZ   County Official

            Oatman Highway closed from Casa Grande Drive
            to Boundary Cone Road is closed due to flash
            flooding.

0555 AM     Flash Flood      2 ENE Kingman           35.20N 114.02W
09/05/2025                   Mohave             AZ   Trained Spotter

            Trained spotter reports roadway flooding.
            Road is impassable on Harrison and Pasadena,
            with debris and plants in the roadway.

0600 AM     Flash Flood      1 SSE Topock            34.75N 114.48W
09/05/2025                   Mohave             AZ   County Official

            Oatman Highway closed from Tule Drive to
            Interstate 40 due to flash flooding.

&&
Local storm report, Sep 5, 8:08 PM PDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
808 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flash Flood      6 NNE Caliente          37.69N 114.47W
09/05/2025                   Lincoln            NV   Public

            Carrigan Road near Highway 93 is
            experiencing very rapid flash flooding about
            3 feet deep.

0500 PM     Flash Flood      1 N Caliente            37.63N 114.51W
09/05/2025                   Lincoln            NV   Law Enforcement

            Lincoln County Sheriffs Office reported
            Highway 93 is closed between Caliente and
            Mile Marker 101 in both directions due to
            flash flooding.

&&

SOULAT
Local storm report, Sep 5, 8:11 PM PDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
811 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Flash Flood      20 WNW Needles          34.92N 114.96W
09/04/2025                   San Bernardino     CA   Law Enforcement

            Corrects previous flash flood report from 20
            WNW Needles to 1920 occurrence time. Goffs
            Road was closed due to flooding from US 95
            to Interstate 40.

&&

SOULAT
Local storm report, Sep 5, 8:12 PM PDT, 3 hours 4 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Las Vegas NV
812 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Flash Flood      1 SSE Topock            34.75N 114.48W
09/05/2025                   Mohave             AZ   County Official

            Oatman Highway closed from Tule Drive to
            Interstate 40 due to flash flooding.

0555 AM     Flash Flood      2 ENE Kingman           35.20N 114.02W
09/05/2025                   Mohave             AZ   Trained Spotter

            Trained spotter reports roadway flooding.
            Road is impassable on Harrison and Pasadena,
            with debris and plants in the roadway.

0540 AM     Flash Flood      3 SW Oatman             34.99N 114.42W
09/05/2025                   Mohave             AZ   County Official

            Oatman Highway closed from Casa Grande Drive
            to Boundary Cone Road is closed due to flash
            flooding.

0145 AM     Flash Flood      Valley of Fire State Pa 36.43N 114.52W
09/05/2025                   Clark              NV   Park/Forest Srvc

            Valley of Fire State Park reported flash
            flooding at White Domes Road. Also known as
            Mouses Tank Road. Road is closed due to
            significant flooding and debris.

0130 AM     Flash Flood      2 SSW Moapa             36.65N 114.62W
09/05/2025                   Clark              NV   Dept of Highways

            NDOT reports Hidden Valley Road closed due
            to flash flooding. All lanes blocked.

0130 AM     Flash Flood      1 S Overton             36.53N 114.44W
09/05/2025                   Clark              NV   Law Enforcement

            Moapa Valley Boulevard at Oatman Wash was
            closed due to flash flooding. All lanes
            blocked.

0720 PM     Flash Flood      20 WNW Needles          34.92N 114.96W
09/04/2025                   San Bernardino     CA   Law Enforcement

            Corrects previous flash flood report from 20
            WNW Needles to 1920 occurrence time. Goffs
            Road was closed due to flooding from US 95
            to Interstate 40.

0551 PM     Flash Flood      10 W Lone Pine          36.59N 118.23W
09/04/2025                   Inyo               CA   Law Enforcement

            California Highway Patrol reported multiple
            mud and rock slides on Whitney Portal Road
            at 551 PM.

&&
Local storm report, Sep 5, 9:32 PM PDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
932 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flash Flood      Caliente                37.61N 114.51W
09/05/2025                   Lincoln            NV   Public

            Significant flooding with large boulders and
            debris along Denton Heights Road in
            Caliente.

&&

JS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:33 PM PDTFlash Flood Warning Considerable damage threatVEFClark, Lincoln4 hr
Sep 5, 8:57 PM PDTSevere Thunderstorm Warning Considerable damage threatVEFClark63 min
Sep 5, 10:09 PM PDTSevere Thunderstorm WarningVEFClark66 min
Sep 5, 11:38 PM PDTSevere Thunderstorm WarningVEFClark67 min
Sep 5, 11:51 PM PDTFlash Flood Warning Considerable damage threatVEFClark, Nye4 hr
Sep 6, 12:35 AM PDTAreal Flood AdvisoryVEFClark3 hr
Sep 6, 1:12 AM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 6, 3:36 AM PDTAreal Flood WarningVEFClark, Nye3 hr
Sep 6, 3:38 PM PDTSevere Thunderstorm WarningVEFClark52 min

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.